Any One Ever Had a Reaction to Probiotic and How Many Do Not Take Them?

Discussion in 'Fibromyalgia Main Forum' started by greatgran, Jun 3, 2009.

  1. greatgran

    greatgran Member

    I was going to start taking a probiotic but was reading about the reactions, that are very rare but have been reported. So being the med phobic I am I haven't taken any. I don't need any more discomfot. I was going to take it hoping to help with my sinus issues or whatever is going on in my head .

  2. rachel76

    rachel76 New Member

    I have severe digestive problems IBS etc.
    I had terrible reactions to high dose tablets of probiotics.

    Then I took pro symbioflor which is a brand of probiotics in drops which is graded by concentration, and with a doctor I started on an extrememly low dose and slowly built up and that helped me a bit but only temporarily.

    I found that high doses of probiotics are bad for me because they cause like a revolution to go on in my digestive system and it is too harsh. They also make my constipation worse. It depends if your digestive problems are like mine.

    Re:Sinuses I found that spreading zostrix capcaisin cream on my back for pain actually had a side effect of helping my sinus pain. I ought to point out that my sinus pain is more from the fibro/CFS/ME and not an actual bacterial infection.
  3. SnooZQ

    SnooZQ New Member

    Probiotics can change the gut flora. In the process of doing that, some of the old "bad bugs" go. The more gut dysbiosis, the more havoc is wreaked when the changeover to "better bugs" occurs. As Rachel says, there's sort of a revolution that takes place. I personally believe that there is a fairly large segment of folks with our DD who suffer from major gut dysbiosis.

    Probiotic products offer a variety of different beneficial bacteria. Each one of these has a unique effect on the WHOLE immune system via cytokine promotion or disabling. For a given individual, there may be an occasional probiotic product that is "less helpful" than another -- depending on which bacteria are best for that person.

    As Rachel recommended, you can start with a low dose (part capsule, sprinkled on food) and build up, if you are worried about a bad reaction. Yogurt is a good way to start probiotics. I am dairy intolerant, but LOVE the new coconut-based yogurt.

    Have you tried a glutathione saline via Neti pot for the sinus problem?

    Best wishes.

  4. gongee

    gongee New Member

    Hi gg

    I have tried several probiotics, prebiotics and probiotics with digestive enzymes all of which I found out do not agree with me. Each time I have taken, within a couple of days ,my blood pressure drops. At first I thought it was just conincidential but talked to the doctor today and
    was told that probiotics can blood pressure to lower and with mine being on the low side anyway it made it worse.

    For now, no more for me. But remember everyone is different and you may be able to tolerate it, Just start at a low dose.

    Good luck gg!! I will be waiting to see how you do.

    Take care,

  5. orangecat

    orangecat New Member

    I have had digestive problems for about a year. All medical tests proved negative and I was diagnosed with IBS. I started eating yogurt then I switched to Activia. I started feeling somewhat better (although it may just have been a healthier diet) and so I started taking probiotics thinking I might eventually be well. I suddenly started having neck and back pains to the point that I couldn't rest. There seemed to be some kind of violent battle going on in my gut. I got very painful vaginitis, something I thought probiotics would cure rather than cause. I read about something called "die-off" and that this was a sign that I was getting better so I continued with the probiotics. I've been in pain for about a week now and I don't know if I should continue with this or not.
  6. JewelRA

    JewelRA New Member

    I started taking probiotics at the advice of a friend due to very frequent bouts of stomach virus (brought home by my hubby who works in a hospital and 2 children). I felt weird after the first dose I tried. Somewhat lightheaded, somewhat anxious, and then all-over body pain increased. I kept trying them, but sporadically. Each time I had the same effect.

    I've since read that some people who are immunocompromised actually can get an infection from them. I am immunocompromised due to the medication I take for JRA. Also, there are some reports of endocarditis in people who have mitral valve prolapse. I have MVP and have had endocarditis in the past. SCARY stuff.

    So, I've sworn them off for now. Unless I learn something new.
    [This Message was Edited on 12/02/2009]
  7. gongee

    gongee New Member

    Since my last post saying that I would never take another probiotic, here I am again starting another one. Why? Due to recurrent oral thrush and having to constantly take Difulcan to keep under control, the allergist asked me to try one more that is a pharmacy grade which he has had other patients on with good results. I am now on my third day and so far so good. Will keep you posted.

    Take care,